Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 208, NWS Jackson, MS

June 21, 2015Clarke County, Jasper County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2015, 2:51 PM CDT for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2015, 2:51 PM CDT (19:51 UTC)
Expired
Jun 21, 2015, 3:30 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, MS, Jasper County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1328 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:45 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 21, 10:45 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT SUN JUN 21 2015

.UPDATE...SURFACE ANALYSIS HAD A 1021MB RIDGE FROM THE NORTHERN GULF
NOSING UP ACROSS THE SOUTHWEST PORTIONS OF OUR CWA. RIDGING ALOFT WAS
NOTED OVER THE SOUTHEAST STATES AND THE DESERT SOUTHWEST. RIDGING
SURFACE AND ALOFT OVER OUR REGION WILL LIMIT RAIN CHANCES AND
CONTRIBUTE TO WARMER TEMPERATURES THAT WILL COMBINE WITH HIGH
HUMIDITY THE NEXT SEVERAL DAYS RESULTING IN HIGHER HEAT INDEX VALUES.
TODAY...HEAT INDEX VALUES ARE EXPECTED TO EXCEED 100F IN MOST AREAS.
CLOUD COVER DUE TO EARLY CONVECTION OVER NORTHEAST TEXAS HAS SPREAD
OVER OUR WESTERN ZONES AND WAS LIMITING INSOLATION THERE SO FAR
TODAY. HAVE LOWERED AFTERNOON HIGHS THERE A COUPLE OF DEGREES AND
LOWER HEAT INDEX VALUES ARE NOW EXPECTED IN THE WEST TODAY. MUCH OF
OUR CWA WILL NOT SEE ANY STORMS TODAY. ISOLATED TO SCATTERED SHOWERS
AND STORMS WILL BE POSSIBLE IN THE SOUTH AND WEST. LOCAL WET
MICROBURST CHECKLIST SUGGESTS POTENTIAL FOR ANY STORMS THAT DEVELOP.
DUE TO GREATER INSTABILITY...OUR SOUTHERN ZONES WILL SEE THE BEST
CHANCE TODAY FOR A STRONG STORM OR TWO CAPABLE OF 40 TO 50 MPH WIND
GUSTS. /22/

&&

.AVIATION...OTHER THAN SOME VCTS AROUND JAN/HKS/MEI AND HBG THIS
AFTERNOON...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD./26/

&&

.PREV DISCUSSION... /ISSUED 451 AM CDT SUN JUN 21 2015/

DISCUSSION...TODAY THROUGH MONDAY NIGHT...THE SUBTROPICAL RIDGE
WILL GRADUALLY BUILD OVER THE ARKLAMISS AS WE GO THROUGH EARLY THIS
WEEK...EVENTUALLY PEAKING OVER THE AREA LATER IN THE WEEK. IN THE
NEAR TERM...A WEAKNESS IN THE RIDGE JUST WEST OF THE ARKLAMISS WILL
HELP TO DRAW DEEP LAYER MOISTURE NORTHWARD. THIS HIGH PRECIPITABLE
WATER AIR WILL CIRCULATE THROUGH THE RIDGE AND HELP TO INCREASE
DIURNAL CONVECTIVE POTENTIAL IN SPITE OF MOSTLY SUBSIDENT ANTI-
CYCLONIC FLOW. THE MAIN FOCUS FOR CONVECTIVE POTENTIAL LATE THIS
AFTN/EVNG SHOULD BE OVER THE PINE BELT WHERE COASTAL CONVERGENCE AND
LESS RIDGE INFLUENCE WILL BE FELT...A ALONG/W OF THE MS RIVER IN
CLOSER PROXIMITY TO RIDGE WEAKNESS. THE SPC SSEO REFLECTS THIS
GENERAL PATTERN AS DOES THE HRRR...ALTHOUGH THE HRRR SEEMS A BIT TOO
GENEROUS WITH COVERAGE. IN ANY CASE HAVE BOOSTED POPS UP ABOVE MOST
GUIDANCE VALUES IN THOSE AREAS...BUT THEY ARE STILL ON THE LOW SIDE.
THERE SHOULD BE SOME POTENTIAL FOR STRONG/SVR MICROBURSTS ASSUMING
THAT STORMS DEVELOP GIVEN STEEPER LAPSE RATES (VERTICAL TOTALS
~27-28, 0-3KM LAPSE RATES > 8.5 DEG C/KM). WILL HOLD OFF ON ANY
MENTION OF SEVERE POTENTIAL IN THE HAZARD PRODUCTS GIVEN VERY LIMITED
COVERAGE.

AS HAS BEEN ADVERTISED...HEAT STRESS WILL BECOME A BIGGER CONCERN
GOING INTO MONDAY DUE TO THE INTENSIFYING RIDGE. FORECAST HEAT
INDICES ARE EXPECTED TO APPROACH 105 BY MONDAY AFTN...SO WILL GO
AHEAD AND FORMALLY INTRODUCE A LIMITED THREAT FOR DANGEROUS HEAT
STRESS IN THE HWO/GRAPHICS. OTHERWISE...MORE ISOLATED/SCT DIURNAL
TSTM ACTIVITY MAINLY OVER SOUTHERN PORTIONS OF THE ARKLAMISS CAN BE
EXPECTED. MODELS SUGGEST THERE COULD BE GREATER INSTABILITY AND
POTENTIAL FOR STRONG/SVR MICROBURST ACTIVITY WITH STORMS LIKELY NOT
DISSIPATING UNTIL AFTER SUNSET IN HOT/HUMID AIRMASS. /EC/

TUESDAY THROUGH SATURDAY...THE SUBTROPICAL RIDGE WILL OVERALL
REMAIN INTACT OVER THE CWA THROUGH MOST OF THE WORK WEEK. HOT AND
HUMID CONDITIONS WILL PERSIST DURING THIS TIME AS HIGHS PEAK IN THE
MID 90S AND DEW POINTS IN THE LOW TO MID 70S. THIS MAY RESULT IN
DANGEROUS HEAT INDICES DURING SEVERAL AFTERNOONS NEXT WEEK...
PARTICULARLY TUESDAY AND WEDNESDAY AFTERNOON....AS THEY'RE PROGGED TO
RANGE BETWEEN 100-105F. THUS...I'LL MAINTAIN THE "LIMITED" POTENTIAL
FOR AFTERNOON HEAT INDICES REACHING TO NEAR 105F IN THE HWO FOR BOTH
TUESDAY AND WEDNESDAY AFTERNOONS. OF COURSE... THIS COULD BE EXPANDED
FOR LATER IN THE WEEK IF NEEDED. WITH ALL THAT SAID...THIS LEVEL OF
HEAT WILL BE MONITORED DURING THE PERIOD AS HEAT ADVISORIES MAY BE
NEEDED FOR PORTIONS OF THE AREA.

RAIN CHANCES WILL BE CONFINED TO THE AFTERNOON AND EARLY EVENING
HOURS.  MODELS CONTINUE TO SUGGEST THAT EASTERLY FLOW SOUTH OF THE
AFOREMENTIONED RIDGE COULD INTERACT WITH CONVECTION ALONG THE
SEABREEZE TUESDAY.  THIS COULD POTENTIALLY HELP TO INCREASE THE
COVERAGE OF CONVECTION OVER THE SOUTHERN AND CENTRAL PORTIONS OF THE
FORECAST AREA DURING THIS TIME.  HENCE...THE BEST RAIN CHANCES
DURING THE PERIOD CURRENTLY LOOK TO FALL ON TUESDAY AFTERNOON.

AS FRIDAY AND SATURDAY ROLL AROUND...MODELS ARE CURRENTLY IN
AGREEMENT THAT THE RIDGE WILL BEGIN TO RETROGRADE BACK WEST OF THE
REGION.  THIS WILL ALLOW A TROUGH TO BEGIN DIGGING SOUTH AND INTO
THE DEEP SOUTH DURING NEXT WEEKEND. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       94  75  95  74 /  18  18  15  15
MERIDIAN      94  72  95  72 /  26  26  15  15
VICKSBURG     92  74  95  74 /  24  24  12  11
HATTIESBURG   94  75  95  75 /  26  26  27  23
NATCHEZ       92  74  93  75 /  26  26  22  20
GREENVILLE    93  75  96  75 /  17  12  11   6
GREENWOOD     94  74  96  75 /  10  10  14   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/26/EC/19
Hazardous weather outlook, Jun 21, 2:39 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT SUN JUN 21 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
239 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...MONDAY

THERE IS A LIMITED THREAT FOR DANGEROUS HEAT DURING THE EARLY TO
MIDDLE PORTIONS OF THE WEEK. THE COMBINATION OF INCREASING HEAT AND
HUMIDITY WILL RAISE HEAT STRESS LEVELS...WITH AFTERNOON HEAT INDEX
VALUES EXPECTED TO APPROACH 105. SOME PORTIONS OF THE ARKLAMISS MAY
EVENTUALLY NEED A HEAT ADVISORY SHOULD HEAT INDICES RISE ANY HIGHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE HEAT WILL CONTINUE INTO MID WEEK WITH MAXIMUM HEAT INDEX VALUES
EXPECTED TO BE BETWEEN 95 AND 104 DEGREES ON TUESDAY AND WEDNESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

26

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
SIGNIFICANT...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM
 HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4
 CONSECUTIVE DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO
 THREE DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 21, 2:06 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT SUN JUN 21 2015

MSZ056-057-211930-
SMITH MS-JASPER MS-
206 PM CDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN JASPER AND NORTHEASTERN
SMITH COUNTIES UNTIL 230 PM CDT...

AT 206 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PINEVILLE...OR 16 MILES NORTH OF STRINGER...MOVING SOUTHEAST AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BAY SPRINGS AND TURNERVILLE AROUND 230 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SYLVARENA...LOUIN AND
MONTROSE.

LAT...LON 3208 8947 3221 8933 3204 8905 3185 8927
TIME...MOT...LOC 1906Z 313DEG 14KT 3210 8934

GRG
Special weather statement, Jun 21, 2:35 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT SUN JUN 21 2015

MSZ057-212000-
JASPER MS-
235 PM CDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JASPER COUNTY UNTIL 300
PM CDT...

AT 235 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TURNERVILLE...OR 11 MILES NORTHEAST OF STRINGER...MOVING
SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PAULDING AROUND 245 PM CDT.

LAT...LON 3182 8910 3195 8926 3211 8916 3204 8891
TIME...MOT...LOC 1935Z 298DEG 24KT 3200 8914

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:06 PM CDTSpecial Weather StatementJANJasper24 min
Jun 21, 2:35 PM CDTSpecial Weather StatementJANJasper25 min
Jun 21, 2:59 PM CDTSpecial Weather StatementJANLauderdale31 min
Jun 21, 3:06 PM CDTSevere Thunderstorm WarningJANLauderdale39 min
Jun 21, 3:19 PM CDTSpecial Weather StatementJANWebster26 min
Jun 21, 3:33 PM CDTSevere Thunderstorm WarningJANJones18 min
Jun 21, 3:44 PM CDTSpecial Weather StatementJANWebster31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.